Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 7, 2005, 4:40 PM CDT for Bedford County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2005, 4:40 PM CDT (21:40 UTC)
- Expired
- Apr 7, 2005, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 072140 FFWOHX TNC003-080030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CDT THU APR 7 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... BEDFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SHELBYVILLE * UNTIL 730 PM CDT * AT 434 PM CDT...A SLOW MOVING THUNDERSTORM CONTAINING VERY HEAVY RAIN WAS OCCURRING JUST EAST OF SHELBYVILLE, NEAR BUGSCUFFLE. THIS AREA ALSO RECEIVED HEAVY RAIN LAST NIGHT, AND THERE IS ALREADY ONE ROAD CLOSED IN THE AREA DUE TO HIGH WATER. * LOCATIONS IN THE WARNING INCLUDE BELL BUCKLE, WARTRACE, BUGSCUFFLE, AND SHELBYVILLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3543 8653 3543 8624 3566 8623 3567 8654 $$ ROSE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 2:30 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 7, 2:30 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT THU APR 7 2005 .SHORT TERM...(THROUGH FRI) CURRENT...WEAK STACKED SYSTEM SITUATED SOMEWHERE FROM NE MS INTO TN RVR AREA. CONVECTION HAS INCREASED LAST HOUR OR SO...WITH A SMALL HAIL REPORT OR TWO. TEMPS IN UPPER 60S TO LOWER 70S WEST 2/3...55 TO 60 EAST. AS SYSTEM MOVES ESE TONITE...HAIL CHANCES REMAIN CONSIDERING COLD TEMPS ALOFT AND STEEPENING MID LEVEL LAPSE RATES. BEST CHANCES MOST LIKELY SE 1/2. WRAP-AROUND -RN/-SHRA OVER NE AR MO BOOTHEEL THIS AFTERNOON WOULD TRANSLATE ACROSS MID STATE TONITE...SO WILL CONTINUE LIKLEY POPS. LO CHANCES OF RN FRI MORNING...WITH CLEARING FROM NW DURING THE AFTERNOON. .LONG TERM... CONTINUED CLEARING FRI NITE AS HI PRES BUILDS IN. WEAK RETURN FLOW BY MID DAY SUNDAY. INCREASING HI CLOUDS OVER WESTERN PORTIONS SUN NITE...THEN SHRA/TSTMS MOVE INTO WESTERN PORTIONS MON AFTERNOON. RAINY MON NITE...AND LATEST GFS SHOWS CUT-OFF LOW FORMING TO OUR NW SO UNSETTLED WEATHER FOR A WHILE. AS FOR TEMPS...LEANED TOWARD COOLER MAV NUMBERS FOR FRI NITE...OTHEWRWISE GUID CLOSE AND ACCEPTED. BNA CE 54/67/45/74 63-0 CKV CB 53/68/44/73 62-0 CSV CW 54/61/42/69 65-0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Apr 7, 5:30 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU APR 7 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-081030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU APR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM MOVING ACROSS THE REGION WILL BRING MORE THUNDERSTORMS TO THE AREA TODAY. WHILE MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...ISOLATED THUNDERSTORMS MAY PRODUCE LARGE HAIL. ADDITIONAL HEAVY RAINFALL MAY ALSO CAUSE RIVER AND OR MINOR STREET FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. 07
In the hours before
Special weather statement, Apr 7, 2:06 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 206 PM CDT THU APR 7 2005 TNZ027-059-071950- DAVIDSON-WILLIAMSON- 206 PM CDT THU APR 7 2005 ...TEXT... A CLUSTER OF THUNDERSTORMS CONTINUE TO AFFECT CENTRAL WILLIAMSON AND SOUTHWEST DAVIDSON COUNTY WITH HEAVY RAINS AND POSSIBLY SMALL HAIL. LOCALLY HEAVY RAINFALL OF ABOUT ONE INCH PER HOUR CAN OCCUR ACROSS MOST OF WILLIAMSON AND DAVIDSON COUNTIES THROUGH 245 PM. HAIL THE SIZE OF PEAS OR MOTH BALLS ARE ALSO POSSIBLE. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROADWAYS TO AVOID HYDROPLANING. EXPECT SOME URBAN FLOODING AS WELL. ORCHANIAN
Special weather statement, Apr 7, 2:14 PM CDT, 2 hours 26 minutes before
TNZ010-011-031>034-064>066-078>080-071945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 214 PM CDT THU APR 7 2005 SHOWERS AND A FEW THUNDERSTORMS CONTINUE IN EASTERN MIDDLE TENNESSEE AND ALONG THE CUMBERLAND PLATEAU. THE SHOWERS AND THUNDERSTORMS ARE TRAINING FROM SOUTH TO NORTH IN AN AREA OF RATHER DEEP MOISTURE CONVERGENCE...THAT HAS BEEN PERSISTENT FOR THE LAST SEVERAL HOURS. LATEST INDICATIONS ARE THAT THE MOISTURE CONVERGENCE WILL WEAKEN DURING THE NEXT HOUR. AS A RESULT...THE SHOWERS AND STORMS SHOULD BEGIN TO SUBSIDE. RAINFALL AMOUNTS OVER THE LAST COUPLE OF HOURS HAVE TOTALED ONE AND A HALF INCHES IN THE COOKEVILLE AND SPARTA AREAS. BOYD 01
Special weather statement, Apr 7, 2:49 PM CDT, 1 hour 51 minutes before
TNZ006-025-072015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 249 PM CDT THU APR 7 2005 A SMALL CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS IS MOVING NORTH AT 20 MPH THROUGH DICKSON COUNTY AT 245 PM. THIS CLUSTER OF STORMS HAS INTENSIFIED DURING THE LAST TEN MINUTES AND COULD PRODUCE PEA SIZE HAIL AS IT MOVES ACROSS CHARLOTTE...STAYTON AND CUMBERLAND FURNACE. THE CLUSTER OF STORMS WILL CONTINUE INTO MONTGOMERY COUNTY AND NORTHWEST CHEATHAM COUNTY AFTER 3 PM. GUSTY WINDS CAN ALSO BE EXPECTED. BOYD 01
Special weather statement, Apr 7, 2:55 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 255 PM CDT THU APR 7 2005 TNZ008-027-072040- DAVIDSON-SUMNER- 255 PM CDT THU APR 7 2005 A CLUSTER OF THUNDERSTORMS CONTINUE TO AFFECT DAVIDSON COUNTY...INCLUDING THE NASHVILLE METRO AREA WITH HEAVY RAINS AND POSSIBLY SMALL HAIL. LOCALLY HEAVY RAINFALL OF ABOUT THREE QUARTER INCH PER HOUR CAN OCCUR ALONG WITH THE POSSIBILITY OF PEA TO MOTH BALL SIZE HAIL. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 MPH AND WILL AFFECT SUMNER COUNTY FROM 2:00 THROUGH 2:30 PM. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROADWAYS TO AVOID HYDROPLANING. EXPECT SOME URBAN FLOODING AS WELL. ORCHANIAN
Special weather statement, Apr 7, 2:55 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 255 PM CDT THU APR 7 2005 CORRECTED TIME IN SPECIAL WEATHER STATEMENT TNZ008-027-072040- DAVIDSON-SUMNER- 255 PM CDT THU APR 7 2005 A CLUSTER OF THUNDERSTORMS CONTINUE TO AFFECT DAVIDSON COUNTY...INCLUDING THE NASHVILLE METRO AREA WITH HEAVY RAINS AND POSSIBLY SMALL HAIL. LOCALLY HEAVY RAINFALL OF ABOUT THREE QUARTER INCH PER HOUR CAN OCCUR ALONG WITH THE POSSIBILITY OF PEA TO MOTH BALL SIZE HAIL. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 MPH AND WILL AFFECT SUMNER COUNTY FROM 3:00 THROUGH 3:30 PM. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROADWAYS TO AVOID HYDROPLANING. EXPECT SOME URBAN FLOODING AS WELL. ORCHANIAN
Special weather statement, Apr 7, 3:16 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 316 PM CDT THU APR 7 2005 TNZ028-062-072100- RUTHERFORD-WILSON- 316 PM CDT THU APR 7 2005 AN AREA OF THUNDERSTORMS WERE FORMING OVER WESTERN RUTHERFORD COUNTY. THIS AREA OF THUNDERSTORMS WILL MOVE ACROSS THE REST OF RUTHERFORD COUNTY AND ALSO DEVELOP INTO ALL OF WILSON COUNTY BY 4:00 PM. LOCALLY HEAVY RAINFALL OF ABOUT THREE QUARTER INCH PER HOUR CAN OCCUR ALONG WITH THE POSSIBILITY OF PEA TO MOTH BALL SIZE HAIL...AND GUSTY WINDS OF 30 MPH. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROADWAYS TO AVOID HYDROPLANING. EXPECT SOME URBAN FLOODING AS WELL. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:14 PM CDT | Flash Flood Warning | OHX | Wilson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.